MAUDE Adverse Event Report: ARTHREX, INC. SABRE, SJ 2.0MM X 7CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. SABRE, SJ 2.0MM X 7CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number SABRE, SJ 2.0MM X 7CM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported (via fda medwatch letter mw5095971) that the following incident had been reported by the facility: a laparoscopic procedure was performed without any noticeable issues.A disposable arthrex sabre type shaver was used.This shaver is 7cm long with a 2mm tip enclosed in a sheath.Both the attending surgeon and the surgical resident had used the arthrex sabre type shaver before without any issues.When the resident was done using the shaver he extracted it as one unit.Unbeknownst to the surgical team a piece of the shaver, approximately 5 cm long, had broken during use and was still inside the patient's ankle tissue.Thee was no perceptible feeling or indication of device failure.When removed from the patient, it was pulled out within the sheath and appeared to be normal.While in the pacu a post op x-ray was taken as this was the regular practice of the surgeon in order to review the ankle post procedure.The post op x-ray in the pacu revealed an artifact which was determined to be the tip of the shaver.The broken fragment was removed in sterile aspect manner in the pacu without incident.X-rays were repeated to ensure the entire tip piece was removed.Device reported was ar-7200sr, lot number not provided.

Brand Name
SABRE, SJ 2.0MM X 7CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10563004
Report Number1220246-2020-02189
Device Sequence Number2977566
Product Code GFA
UDI-Device Identifier00888867041271
UDI-Public00888867041271
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSABRE, SJ 2.0MM X 7CM
Device Catalogue NumberAR-7200SR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date09/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;